Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 284, NWS Des Moines, IA

August 31, 2014Boone County, Story County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Aug 31, 2014, 8:48 PM CDT for Boone County, Story County, Iowa. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 31, 2014, 8:48 PM CDT (01:48 UTC)
Expired
Aug 31, 2014, 9:45 PM CDT
In force
57 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Boone County, IA, Story County, IA

The radar

The Des Moines radar (KDMX), 36 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 31, 9:05 PM CDTTSTM WND GST 60Roland, IAWINDS UP TO 60 MPH FROM STORY CO EMERGENCY MANAGER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 31, 7:12 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.8 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2014-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1500 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2014-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1500 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1054 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
294 m²/s²
Significant tornado parameter
1.7
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

950 
WUUS53 KDMX 010148
SVRDMX
IAC015-169-010245-
/O.NEW.KDMX.SV.W.0284.140901T0148Z-140901T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
848 PM CDT SUN AUG 31 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BOONE COUNTY IN CENTRAL IOWA...
  STORY COUNTY IN CENTRAL IOWA...

* UNTIL 945 PM CDT

* AT 848 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST OF
  BOONE...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  AMES...BOONE...NEVADA...STORY CITY...ROLAND...GILBERT...IOWA STATE
  CENTER...BOONE SPEEDWAY...COLO...ZEARING...MCCALLSBURG...KELLEY...
  LUTHER...AMES MUNICIPAL AIRPORT...BOONE MUNICIPAL AIRPORT AND
  LEDGES STATE PARK.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 107 AND 126.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR
SOUTHWEST IOWA.

LAT...LON 4195 9393 4221 9382 4221 9323 4191 9323
TIME...MOT...LOC 0148Z 274DEG 29KT 4206 9376 

HAIL...0.75IN
WIND...60MPH

$$

PODRAZIK
1 follow-up statement
763 
WWUS53 KDMX 010205
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
905 PM CDT SUN AUG 31 2014

IAC015-169-010245-
/O.CON.KDMX.SV.W.0284.000000T0000Z-140901T0245Z/
BOONE IA-STORY IA-
905 PM CDT SUN AUG 31 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHEASTERN BOONE AND STORY COUNTIES...

AT 904 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR AMES...MOVING
EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS REPORTED WIND GUSTS TO 60 MPH IN 
JEWELL. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
AMES...BOONE...NEVADA...STORY CITY...ROLAND...GILBERT...IOWA STATE
CENTER...BOONE SPEEDWAY...COLO...ZEARING...MCCALLSBURG...KELLEY...
LUTHER...AMES MUNICIPAL AIRPORT...BOONE MUNICIPAL AIRPORT AND LEDGES
STATE PARK.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 107 AND 126.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR
SOUTHWEST IOWA.

LAT...LON 4195 9393 4221 9382 4221 9323 4191 9323
TIME...MOT...LOC 0204Z 274DEG 29KT 4205 9358 

HAIL...0.75IN
WIND...60MPH

$$

PODRAZIK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 7:10 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Aug 31, 7:10 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
710 PM CDT SUN AUG 31 2014

.SHORT TERM /TONIGHT/...
ISSUED AT 422 PM CDT SUN AUG 31 2014

SEVERE WEATHER AND HEAVY RAIN POTENTIAL ARE THE PRIMARY FORECAST
CONCERNS OVERNIGHT. WARM ADVECTION BASED ELEVATED SHOWERS AND
THUNDERSTORMS CURRENTLY ONGOING OVER WESTERN IOWA WITH THE MAIN
FOCUS OVER THE WEST CENTRAL PORTION OF THE STATE. THIS HAS RESULTED
IN AN EXPANSIVE CLOUD DECK OVER CENTRAL IOWA AND HAS LED TO SFC
BASED CAPPING THROUGH THE AREA. THE SFC INSTABILITY IS MUCH STRONGER
INTO SOUTHWEST NEBRASKA AND NORTHEAST KANSAS AND THIS SHOULD BE THE
AREA FOR SURFACE BASED DEVELOPMENT. STORMS MAY BE INITIALLY
SUPERCELLULAR OVER THAT REGION BUT SHOULD GRADUALLY TRANSITION TO A
MORE LINEAR THREAT AS THE SYSTEM ADVANCES INTO WESTERN AND CENTRAL
IOWA. STILL POTENTIAL FOR AN ISOLATED TORNADO THUS THE REASON FOR
THE INCLUSION OF A FEW WESTERN COUNTIES IN THE CURRENT TORNADO
WATCH. THE INSTABILITY AXIS WILL INCREASE ACROSS CENTRAL IOWA AS THE
LOW LEVEL JET INCREASES AND POOLING OF MOISTURE OCCURS AHEAD OF THE
COLD FRONT. A VIGOROUS UPPER LEVEL SHORT WAVE/PV ANOMALY WILL ARRIVE
THIS EVENING WILL HELP STORMS BECOME MORE WIDESPREAD OVERNIGHT.
STORMS INITIALLY SHOULD BE MOVING NEARLY PARALLEL TO THE INSTABILITY
WHICH WILL LEAD TO THE POTENTIAL FOR TRAINING STORMS. DEVELOPING
COLD POOLS AND THE THREAT FOR DAMAGING WIND GUSTS ARE EXPECTED THE
PRIMARY SEVERE WEATHER THREAT.

HEAVY RAINFALL IS ALSO ANOTHER ISSUE OVERNIGHT. CURRENT PWAT VALUES
ARE LESS THAN IMPRESSIVE AND GENERALLY UNDER 1.5 INCHES. HOWEVER
SHOULD HAVE POOLING OVERNIGHT AS ADDITIONAL MOISTURE ARRIVES AND
WILL PUSH VALUES TO NEAR 1.75 INCHES AND WILL HELP LEAD TO FAVORABLE
CONDITIONS FOR WARM RAIN PROCESSES. HAVE ISSUED A FLASH FLOOD WATCH
FOR THE SOUTHWEST QUARTER OF THE AREA WHERE THE LOWEST FLASH FLOOD
GUIDANCE VALUES EXIST IN ADDITION TO THE HIGHEST THREAT FOR HEAVY
RAINFALL. BEST POTENTIAL WILL BE BETWEEN 00-09Z WITH THE DES MOINES
METRO THREAT BETWEEN 03-07Z.

.LONG TERM /MONDAY THROUGH SUNDAY/...
ISSUED AT 405 PM CDT SUN AUG 31 2014

COLD FRONT TO MOVE THROUGH TONIGHT AND BE STRETCHED ACROSS THE FAR
SOUTHEASTERN CWA BY MONDAY MORNING. SOME LINGERING STORMS OR
ADDITIONAL DEVELOPMENT ALONG THE FRONT POSSIBLE THROUGH THE
MORNING/EARLY AFTERNOON HOURS AS SOUTHERLY FLOW AND THETA E
ADVECTION IN PLACE. SECONDARY PUSH OF COOLER AIR ALONG WITH ENERGY
ALOFT TO SLIDE THROUGH NORTHERN IOWA/SOUTHERN MINNESOTA. COULD SEE
SOME CHANCES FOR PRECIP WITH THIS ENERGY AS WELL...BUT MAJORITY OF
PRECIP EXPECTED TO REMAIN NORTH/EAST OF THE CWA. STILL SOME WEAK
INSTABILITY AROUND WITH COOLER AIR MOVING IN ALOFT...AND WEAK
BOUNDARY SO HAVE KEPT SOME SMALL POPS ACROSS THE NORTH/EAST FOR
MONDAY AFTERNOON. ADDITIONAL PRECIPITATION CHANCES EXPECTED ACROSS
NORTHERN IOWA FOR MONDAY NIGHT...AS ANOTHER WEAK WAVE MOVES THROUGH
ALOFT...WITH DRY CONDITIONS EXPECTED TUESDAY INTO EARLY TUESDAY
EVENING AS HIGH PRESSURE BUILDS INTO THE REGION BRIEFLY.

RETURN FLOW SETS UP TUESDAY NIGHT...WITH A WARM FRONT ALOFT LIFTING
NORTH NORTHEAST INTO THE CWA TUESDAY NIGHT. THIS FRONT IS ASSOCIATED
WITH A DEVELOPING AREA OF LOW PRESSURE ALONG THE WESTERN HIGH
PLAINS. MOISTURE TO INCREASE ACROSS THE STATE LATE TUESDAY NIGHT
INTO WEDNESDAY AS SOUTHERLY FLOW INCREASE OFF THE GULF. COULD SEE
SOME THUNDERSTORMS DEVELOP ALONG THE BOUNDARY LIFTING NORTH THROUGH
THE CWA LATE TUESDAY NIGHT INTO WEDNESDAY. DEWPOINTS PUSH INTO 70S
WEDNESDAY...WITH HUMID CONDITIONS RETURNING TO THE CWA. UPPER LEVEL
WAVE TO PUSH EASTWARD FROM THE ROCKIES THROUGH THE CENTRAL US LATE
IN THE WEEK. SFC LOW TO TRACK THROUGH THE GREAT LAKES REGION...WITH
TRAILING COLD FRONT EXPECTED TO DROP THROUGH THE CWA LATE THURSDAY
NIGHT INTO FRIDAY. THIS WILL BRING ADDITIONAL THUNDERSTORM CHANCES
TO THE STATE WITH HIGH PRESSURE AND MAINLY DRY CONDITIONS EXPECTED
INTO THE WEEKEND. EXTENDED RANGE TRYING TO BRING A WEAK SYSTEM
THROUGH LATE IN THE WEEKEND...BUT LOOKS LIKE MAIN TRACK OF THE
SYSTEM WILL BE JUST OFF TO THE NORTH AND EAST FOR NOW. AS FOR
TEMPERATURES...EXPECT WARMING TEMPS MONDAY THROUGH WEDNESDAY WITH
TEMPS NEAR OR ABOVE AVERAGE...WITH A COOL OFF TO SLIGHTLY BELOW
AVERAGE TEMPS FOR THE WEEKEND.

&&

.AVIATION...01/00Z
ISSUED AT 708 PM CDT SUN AUG 31 2014

PRIMARY CONCERN WILL OBVIOUSLY BE CONVECTIVE TRENDS AND
ASSOCIATED CATEGORY DEGRADATION. STORMS SHOULD BE QUITE ACTIVE
THIS EVENING WITH PLENTY OF LIGHTNING...GUSTY WINDS AND HAIL.
DETAILS ON HOW LOW INDIVIDUAL STORMS GO HAVE LITTLE PREDICTABILITY
SO STARTED WITH IFR BUT CERTAINLY COULD GO LOWER. EXPECT
THIS CONVECTION TO PERSIST THROUGH MUCH OF THE EVENING FOLLOWED
BY MORE TRANQUIL VFR CONDITIONS INTO MON MORNING.

&&

.HYDROLOGY...
ISSUED AT 1241 PM CDT SUN AUG 31 2014

CONCERNS FOR FLOODING CONTINUE VERY LATE THIS AFTERNOON AND
TONIGHT. CURRENT PROFILES REMAIN QUITE DRY BELOW 700 MB HOWEVER
MOISTURE ADVECTION LATE AFTERNOON AND INTO TONIGHT SHOULD HELP
PUSH PWAT VALUES TO NEAR 1.6 INCHES OVER A NARROW CORRIDOR BY THIS
EVENING. RECENT RAINFALL...ESPECIALLY SOUTHWEST INTO THE CENTRAL
COUNTIES...HAVE PRODUCED NEAR SATURATED GROUND ENOUGH TO LOWER
THE THREE HOUR FFG VALUES TO NEAR 1.5 TO 2.5 INCH RANGE AS A
RESULT OF HIGH RUNOFF RATES. A WIDESPREAD ONE TO TWO INCH
RAINFALL WITH SPOTTY THREE INCH AMOUNTS IS LIKELY OVERNIGHT.
GIVEN THE LOW FFG VALUES...LOCAL FLASH FLOODING IS A POSSIBILITY.
CONTINUE TO MONITOR THE NEED FOR HEADLINES OVERNIGHT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ADAIR-ADAMS-AUDUBON-
BOONE-CARROLL-CASS-CLARKE-CRAWFORD-DALLAS-DECATUR-GREENE-GUTHRIE-
MADISON-POLK-RINGGOLD-STORY-TAYLOR-UNION-WARREN.

&&

SHORT TERM...DONAVON
LONG TERM...BEERENDS
AVIATION...SMALL
HYDROLOGY...MS AUG 14/DONAVON
Hazardous weather outlook, Aug 31, 4:07 PM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
407 PM CDT SUN AUG 31 2014

IAZ044>048-057>059-070>073-081>083-092>094-011000-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-CASS-
ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR-
407 PM CDT SUN AUG 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

THUNDERSTORMS ARE EXPECTED THIS EVENING ACROSS THE AREA. THE
PRIMARY SEVERE THREATS ARE LARGE HAIL AND HIGH WINDS...WITH AN
ISOLATED TORNADO POSSIBLE. HEAVY RAINFALL IS POSSIBLE WITH SOME
STORMS PRODUCING RAINFALL TOTALS OF 1 TO 3 INCHES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL LINGER INTO MONDAY MORNING. ADDITIONAL ROUNDS
OF THUNDERSTORMS ARE EXPECTED LATE TUESDAY NIGHT THROUGH FRIDAY.
THE PROBABILITY OF SEVERE WEATHER IS LOW...WITH THE BEST CHANCE
FOR SEVERE THUNDERSTORMS THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS EVENING INTO TONIGHT.

IAZ060-011000-
POLK-
407 PM CDT SUN AUG 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

THUNDERSTORMS ARE EXPECTED THIS EVENING ACROSS THE AREA. THE
PRIMARY SEVERE THREATS ARE LARGE HAIL AND HIGH WINDS...WITH AN
ISOLATED TORNADO POSSIBLE. HEAVY RAINFALL IS POSSIBLE WITH SOME
STORMS PRODUCING RAINFALL TOTALS OF 1 TO 3 INCHES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL LINGER INTO MONDAY MORNING. ADDITIONAL ROUNDS
OF THUNDERSTORMS ARE EXPECTED LATE TUESDAY NIGHT THROUGH FRIDAY.
THE PROBABILITY OF SEVERE WEATHER IS LOW...WITH THE BEST CHANCE
FOR SEVERE THUNDERSTORMS THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING INTO TONIGHT.

IAZ004>007-015>017-023>028-033>039-049-050-061-062-074-075-
084>086-095>097-011000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-
POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-
DAVIS-
407 PM CDT SUN AUG 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED THIS EVENING ACROSS THE AREA. THE
PRIMARY SEVERE THREATS ARE LARGE HAIL AND HIGH WINDS...WITH AN
ISOLATED TORNADO POSSIBLE. HEAVY RAINFALL IS POSSIBLE WITH SOME
STORMS PRODUCING RAINFALL TOTALS OF 1 TO 3 INCHES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL LINGER INTO MONDAY MORNING. ADDITIONAL ROUNDS
OF THUNDERSTORMS ARE EXPECTED LATE TUESDAY NIGHT THROUGH FRIDAY.
THE PROBABILITY OF SEVERE WEATHER IS LOW...WITH THE BEST CHANCE
FOR SEVERE THUNDERSTORMS THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING INTO TONIGHT.

MJB

In the hours before

Local storm report, Aug 31, 8:20 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
820 PM CDT SUN AUG 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 PM     HEAVY RAIN       5 ESE CHARTER OAK       42.04N 95.51W
08/31/2014  M0.00 INCH       CRAWFORD           IA   TRAINED SPOTTER

            3.60 INCHES SINCE 600 PM

&&

JJOHNSON
Local storm report, Aug 31, 8:30 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
830 PM CDT SUN AUG 31 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     TEMPLETON               41.92N 94.94W
08/31/2014                   CARROLL            IA   TRAINED SPOTTER

            PLENTY OF TREE LIMBS DOWN...UP TO 2"
            DIAMETER. TIME ESTIMATED BY RADAR.

&&

BSS
Local storm report, Aug 31, 8:32 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
832 PM CDT SUN AUG 31 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND GST     YALE                    41.78N 94.36W
08/31/2014  E80 MPH          GUTHRIE            IA   LAW ENFORCEMENT

            PUBLIC REPORT PASSED ALONG BY LAW
            ENFORCEMENT. POWER POLES AND LINES DOWN.

&&
Local storm report, Aug 31, 8:33 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
833 PM CDT SUN AUG 31 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND GST     BAYARD                  41.85N 94.56W
08/31/2014  E80 MPH          GUTHRIE            IA   LAW ENFORCEMENT

            PUBLIC REPORT OF 80 MPH GUSTS RELAYED BY LAW
            ENFORCEMENT

&&
Local storm report, Aug 31, 8:41 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
841 PM CDT SUN AUG 31 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     FUNNEL CLOUD     3 SW BOONE              42.02N 93.92W
08/31/2014                   BOONE              IA   TRAINED SPOTTER

            STILL PRESENT NOW...

&&
Local storm report, Aug 31, 8:46 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
846 PM CDT SUN AUG 31 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND GST     PERRY                   41.84N 94.10W
08/31/2014  M58 MPH          DALLAS             IA   ASOS

&&

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 7:10 PM CDTSevere Thunderstorm WarningDMXCarroll, Crawford50 min
Aug 31, 7:29 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Sac, Webster46 min
Aug 31, 7:33 PM CDTSevere Thunderstorm WarningDMXAudubon, Calhoun, Carroll, Greene, Guthrie42 min
Aug 31, 7:44 PM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas, Webster46 min
Aug 31, 7:55 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago65 min
Aug 31, 8:02 PM CDTSpecial Weather StatementDMXBoone, Dallas, Polk, Story88 min
Aug 31, 8:02 PM CDTSevere Thunderstorm WarningDMXAudubon, Boone, Carroll, Dallas, Greene, Guthrie58 min
Aug 31, 8:06 PM CDTSevere Thunderstorm WarningDMXBoone, Calhoun, Carroll, Greene, Hamilton, Webster54 min
Aug 31, 8:08 PM CDTSevere Thunderstorm WarningDMXHancock, Humboldt, Kossuth, Webster, Wright52 min
Aug 31, 8:27 PM CDTTornado WarningDMXCalhoun, Hamilton, Webster33 min
Aug 31, 8:46 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk, Story59 min
Aug 31, 9:12 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Franklin, Grundy, Hardin and 1 more48 min
Aug 31, 9:30 PM CDTSevere Thunderstorm WarningDMXMarshall, Tama60 min
Aug 31, 9:46 PM CDTSevere Thunderstorm WarningDMXDallas, Polk44 min
Aug 31, 9:55 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Grundy, Tama50 min
Aug 31, 10:09 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Warren51 min
Aug 31, 10:10 PM CDTFlash Flood WarningDMXDallas, Polk6 hr
Aug 31, 10:54 PM CDTFlash Flood WarningDMXClarke, Lucas, Madison, Marion, Warren6 hr
Aug 31, 11:49 PM CDTSevere Thunderstorm WarningDMXMahaska, Monroe, Wapello41 min
Sep 1, 12:31 AM CDTRiver Flood WarningDMXPolk5 days
Sep 1, 11:11 AM CDTRiver Flood WarningDMXPolk66 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.